MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER MIDLINE CATHETER 4F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWER MIDLINE CATHETER 4F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reds1161 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "the kit was opened, cannulated vein with access needle and wire.Went to tighten (screw down) dilator on micro ez introducer prior to placement, picked introducer up and a scrap of wire fragment fell out of dilator onto sterile field.No patient injury noted.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a wire fragment present within the introducer is inconclusive due to poor sample condition.One 50 cm guidewire, one stylet t lock assembly, and one 4.5 fr microez microintroducer were returned for investigation.A product label sticker was returned with lot: reds1161.The guidewire was passed through the dilator and no wire material fragment was present within the shaft.Microscopic observation of the distal ends of the guidewire and stylet revealed them both to be intact.Since a wire fragment was not observed and the returned wires did not appear to be frayed, the complaint is inconclusive.A lot history review (lhr) of reds1161 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWER MIDLINE CATHETER 4F SL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9234525
Report Number3006260740-2019-03326
Device Sequence Number344128
Product Code PND
UDI-Device Identifier00801741140310
UDI-Public(01)00801741140310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000523B
Device Lot NumberREDS1161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1